Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stopped medicine for hypothyroidism. Smoked Shisha. Affect the thyroid?

Hi, I was previously on the tapazole pill for hyperthyroid and have been off the pill for about 6 weeks. I just smoked shisha today for the first time. Will this have a major impact on my thyroid problems? I was on the pill for about 3 years and 6 weeks ago my doctor said to go off it because it seems to be stable. So how much effect does smoking shisha affect the thyroid?
Asked On : Wed, 28 Nov 2012
Answers:  1 Views:  205
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Welcome to HCM. I had gone through your question and understand your concerns.

The relation between smoking shisha and hyperthyroidism is that smoking will worsen your thyroid eye disease. So it is always suggested to stop smoking in hyperthyroidism. If you don't have eye disease of hyperthyroidism (Graves ophthalmopathy) you may well get away with this.

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Tue, 25 Nov 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor